Alert archive / Indiana / Freeze Warnings in 2015
Freeze Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 16, 2015, 3:12 PM EDT for 21 counties in Indiana; 8 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at Oct 17, 2015, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:12 PM EDT (19:12 UTC)
- In effect from
- Oct 17, 2015, 2:00 AM EDT
- Expired
- Oct 17, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 32 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS73 KIWX 161912 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 312 PM EDT FRI OCT 16 2015 INZ006-007-009-012-013-015-020-022-023-MIZ079>081-OHZ001-002-004- 005-015-016-025-170315- /O.UPG.KIWX.FZ.A.0001.151017T0800Z-151017T1300Z/ /O.NEW.KIWX.FZ.W.0003.151017T0600Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ LAGRANGE-STEUBEN-DE KALB-STARKE-PULASKI-FULTON IN-WHITE-CASS IN- MIAMI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER... AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... LIMA...SPENCERVILLE...BLUFFTON 312 PM EDT FRI OCT 16 2015 /212 PM CDT FRI OCT 16 2015/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT AND SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-008-014-016>018-024>027-032>034-OHZ024-170315- /O.NEW.KIWX.FZ.W.0003.151017T0600Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ LA PORTE-NOBLE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE... KENDALLVILLE...LIGONIER...ALBION...PLYMOUTH...BREMEN...CULVER... WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...VAN WERT...DELPHOS...OHIO CITY 312 PM EDT FRI OCT 16 2015 /212 PM CDT FRI OCT 16 2015/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT AND SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ004-005-MIZ078-170315- /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ ST. JOSEPH IN-ELKHART-CASS MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...DOWAGIAC...CASSOPOLIS... MARCELLUS 312 PM EDT FRI OCT 16 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
711 WWUS73 KIWX 170004 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 804 PM EDT FRI OCT 16 2015 INZ004-005-170815- /O.EXA.KIWX.FZ.W.0003.151017T0600Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ ST. JOSEPH IN-ELKHART- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE 804 PM EDT FRI OCT 16 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT AND AGAIN SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-006>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002- 004-005-015-016-024-025-170815- /O.CON.KIWX.FZ.W.0003.151017T0600Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ LA PORTE-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...LAGRANGE... TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 804 PM EDT FRI OCT 16 2015 /704 PM CDT FRI OCT 16 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT AND AGAIN SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ078-170815- /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ CASS MI- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS 804 PM EDT FRI OCT 16 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS SATURDAY NIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
244 WWUS73 KIWX 170755 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 AM EDT SAT OCT 17 2015 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-171600- /O.CON.KIWX.FZ.W.0003.000000T0000Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 355 AM EDT SAT OCT 17 2015 /255 AM CDT SAT OCT 17 2015/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO HOVER IN THE LOWER 30S FOR SEVERAL HOURS THIS MORNING AND AGAIN TONIGHT INTO SUNDAY MORNING. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ078-171600- /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ CASS MI- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS 355 AM EDT SAT OCT 17 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S FOR SEVERAL HOURS TONIGHT INTO SUNDAY MORNING. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
894 WWUS73 KIWX 171259 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 859 AM EDT SAT OCT 17 2015 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-172100- /O.EXP.KIWX.FZ.W.0003.000000T0000Z-151017T1300Z/ /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 859 AM EDT SAT OCT 17 2015 /759 AM CDT SAT OCT 17 2015/ ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING. HAZARDOUS WEATHER... * LOCATIONS AT OR BELOW FREEZING WILL RISE TO THE MID 30S BY 10 AM EDT THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S TONIGHT. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ078-172100- /O.CON.KIWX.FZ.A.0002.151018T0300Z-151018T1300Z/ CASS MI- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS 859 AM EDT SAT OCT 17 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S FOR SEVERAL HOURS TONIGHT INTO SUNDAY MORNING. IMPACTS... * VEGETATION SENSITIVE TO FREEZING OR SUB-FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 16, 2:21 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 16, 2:21 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT FRI OCT 16 2015
.SYNOPSIS...
ISSUED AT 215 PM EDT FRI OCT 16 2015
COOLER AIR WILL CONTINUE TO FILTER INTO THE REGION THROUGH
TONIGHT. THIS COOLER AIR WILL GIVE RISE TO SOME LAKE EFFECT RAIN
SHOWERS ACROSS PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTH
CENTRAL INDIANA THROUGH SATURDAY MORNING. FROST AND FREEZE
CONDITIONS ARE EXPECTED ACROSS THE REGION BOTH TONIGHT AND
SATURDAY NIGHT. HIGH TEMPERATURES ON SATURDAY WILL REACH ONLY
INTO THE UPPER 40S AND LOWER 50S.
&&
.UPDATE...
ISSUED AT 1135 AM EDT FRI OCT 16 2015
JUST SOME MINOR TWEAKS MADE TO PREVIOUS FORECAST TO ACCOUNT FOR
CURRENT TRENDS IN STRATOCU/TEMPS. STRATOCU HAS BEEN A BIT SLOW TO
DEVELOP THIS MORNING...WHICH HAS ALLOWED TEMPERATURES TO BRIEFLY
SHOOT UP INTO THE UPPER 50S ACROSS PORTIONS OF NORTHERN INDIANA.
MANY LOCATIONS SHOULD BE AT OR NEAR THE HIGH TEMPERATURE FOR THE
DAY AS LOW LEVEL COLD ADVECTION WILL CONTINUE TO STRENGTHEN
THROUGH THE AFTERNOON FROM NORTHWEST TO SOUTHEAST...WITH STEADY
OR SLOWLY FALLING TEMPERATURES EXPECTED. DID CONTINUE TO ADD A FEW
COUNTIES IN EACH PORTION OF THE FREEZE WATCH FOR TONIGHT. MAY NEED
TO CONSIDER EXPANSION OF FREEZE HEADLINES ACROSS CENTRAL AND
SOUTHEAST PORTIONS OF THE AREA WHERE GREATER POTENTIAL OF SOME
BREAKS IN LAKE EFFECT CLOUDS WILL BE POSSIBLE TONIGHT...AND DUE TO
IMPRESSIVE MAGNITUDE OF COLD AIR MASS ADVECTING INTO THE AREA.
OTHERWISE...SCATTERED SHOWERS WILL CONTINUE TO DEVELOP ESPECIALLY
NORTHEAST HALF OF THE AREA TODAY AS NEXT UPSTERAM VORT APPROACHES
AND LAKE EFFECT BECOMES MORE PREVALENT. SOME CONSIDERATION ALSO
MADE TO MENTION OF ISOLD WATERSPOUT MENTION FOR MARINE
INTERESTS...BUT HAVE HELD OFF AT THIS POINT WITH MARGINAL DEPTH OF
LAKE INDUCED INSTABILITY BEING A POSSIBLE LIMITING FACTOR.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 402 AM EDT FRI OCT 16 2015
...FROST/FREEZE CONDITIONS POSSIBLE FOR MANY AREAS TONIGHT...
INITIAL FRONT HAS CLEARED THE AREA WITH CLEAR SKIES AND TEMPERATURES
IN THE 40S PREVAILING. UPSTREAM...LEADING EDGE OF EVEN COLDER AIR
WAS MAKING STEADY PROGRESS SOUTHEAST IN ASSOCIATION WITH A WEAK
UPPER LEVEL DISTURBANCE. MAIN IMPACTS AT THIS POINT WERE INCREASE IN
CLOUD COVER ACROSS WISCONSIN AND THE UPPER PENINSULA OF MICHIGAN.
RADARS ACROSS THE NORTH WERE SHOWING A FEW BANDS OF LAKE EFFECT RAIN
SHOWERS ATTEMPTING TO ORGANIZE. HI RES MODELS NOT COMING INTO ANY
AGREEMENT ON NARROWING DOWN BEST CHANCE FOR LAKE INDUCED RAIN
SHOWERS IN FAVORED NW FLOW AREAS. SOUNDING SHOW DECENT EQUILIBRIUM
LEVELS INTO THIS AFTERNOON (7000 FT OR GREATER) HOWEVER DEPTH OF
MSTR WILL LIKELY LIMIT COVERAGE/INTENSITY. CONCERNED THAT GREATER
CHANCE FOR PRECIP MAY OCCUR TONIGHT AS SOUNDINGS SHOW DEEPER
MSTR...BETTER LAKE INDUCED INSTABILITY AND HIGHER EQUILIBRIUM LEVELS.
WILL HOLD WITH CHC POPS (COVERAGE WORDING MAY BE OVERDOING A TOUCH
ESPECIALLY THIS MORNING BUT BUT WILL STICK WITH IT FOR NOW). WAS
TEMPTED TO EXPAND WEATHER GRIDS AND ADD IN A MENTION OF DRIZZLE OR
SPRINKLES WELL INLAND BUT CONFIDENCE LOW SO WILL WAIT AND SEE.
ALTHOUGH CONCERNS LOOM AS TO EXTENT OF COVERAGE AND FINAL OVERNIGHT
LOWS AWAY FROM THE LAKE...BASED ON COORDINATION WITH MAINLY EASTERN
OFFICES HAVE OPTED TO EXPAND FREEZE WATCH INTO MOST OF NW OHIO AS
WELL AS DEKALB COUNTY IN INDIANA. DESPITE EXPECTED CLOUD COVER MANY
AREAS WILL LIKELY STILL DROP INTO THE 30S AND THOSE MOST REMOVED
FROM ANY LAKE INFLUENCES STAND THE BEST CHANCE OF AT LEAST A COUPLE
OF HOURS AT OR BELOW FREEZING. A QUICK LOOK UPSTREAM WHERE CLOUD
COVER EXISTS STILL SHOWS TEMPS DROPPING WELL INTO THE 30S. WHILE A
FROST ADVISORY WILL LIKELY BE NEEDED...SOME QUESTION HOW FAST WINDS
MAY DECOUPLE WHICH WOULD LIMIT FROST IMPACTS EVEN WITH TEMPS IN THE
30S. WILL LET DAY SHIFT LOOK AT HOW THE CLOUD COVER IS UNFOLDING AND
NEW DATA TO SORT OUT ADDITIONAL CHANGES IN HEADLINES. FROST REMAINS
IN ALL GRIDS EXCEPT THOSE CURRENTLY POPULATED WITH A CHANCE OF
PRECIP. WHILE A SNOW FLAKE OR 2 MAY MIX IN TONIGHT...CONFIDENCE IN
ENTIRE SETUP TOO LOW TO ADD MENTION.
&&
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 402 AM EDT FRI OCT 16 2015
COLD AIRMASS WILL BE ENTRENCHED OVER THE NERN U.S. AT START OF THE
PERIOD. HIGH-RES MODELS INDICATE WK LAKE INDUCED INSTABILITY
COMBINED WITH 320-330 DEGREE LOW LEVEL FLOW WILL RESULT IN SCT LAKE
EFFECT SHOWERS ACROSS NW PORTION OF CWA...ESPECIALLY SATURDAY
MORNING. HIGHS SHOULD BE ABOUT 15F BLO NORMAL...IN THE U40S/L50S.
WITH HIGH PRESSURE BUILDING INTO THE AREA SATURDAY NIGHT... EXPECT
AT LEAST PARTIAL CLEARING WHICH COMBINED WITH LIGHT WINDS AND COLD
AIRMASS STILL IN PLACE SHOULD RESULT IN TEMPS FALLING BLO FREEZING
OVER MOST OF THE CWA. WILL HIGHLIGHT POTENTIAL WITH A FREEZE WATCH
FOR ENTIRE CWA EXCEPT BERRIEN COUNTY MI WHERE FLOW OFF LAKE SUGGESTS
LOWER POTENTIAL FOR SUB FREEZING TEMPS.
THERMAL TROF WILL MOVE SLOWLY TO THE EAST ON SUNDAY ALLOWING SOME
MODERATION IN TEMPS BUT HIGHS SHOULD STILL BE WELL BLO NORMAL IN THE
L-M50S. GIVEN CLOSE PROXIMITY OF HIGH ON SUNDAY NIGHT... GOOD
RADIATIONAL COOLING SHOULD AGAIN ALLOW TEMPS TO FALL NEAR FREEZING
OVER ERN PORTIONS OF THE CWA.
TEMPS EXPECTED TO CLIMB BACK ABOVE NORMAL MONDAY AS RIDGE ALOFT
BUILDS INTO THE AREA PROVIDING MOSTLY SUNNY SKIES AND BRISK S-SW LOW
LEVEL FLOW FURTHER ENHANCES MIXING. HIGHS SHOULD BE IN THE 60S.
SHRTWV MOVG EAST ACROSS CANADA EXPECTED TO CAUSE A CDFNT TO MOVE
INTO THE GRTLKS TUE... STALLING JUST TO OUR NORTH AS IT ENCOUNTERS
UPR RIDGE OVER THE OHIO VALLEY. PRBLY WILL REMAIN DRY TUE-WED BUT
STALLED FRONT CLOSE ENOUGH TO INCLUDE A LOW CHC OF SHOWERS...MAINLY
NORTHERN PORTION OF THE AREA. CDFNT SHOULD RESUME SEWD PUSH AND MOVE
ACROSS OUR CWA WED NGT/THU AS A SECOND SHRTWV MOVES EAST FROM THE
NRN PLAINS INTO THE GRTLKS BRINGING A BETTER CHC OF SHOWERS IN THIS
TIMEFRAME AND CAUSING TEMPS BY THE END OF THE PERIOD TO FALL BACK TO
NEAR NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 205 PM EDT FRI OCT 16 2015
A POCKET OF SHOWERS ASSOCIATED WITH STEEP MID LEVEL LAPSE
RATES/MID LEVEL COLD POOL HAS SHIFTED INTO NORTHEAST INDIANA EARLY
THIS AFTERNOON. LOW LEVEL COLD ADVECTION WILL CONTINUE TO
STRENGTHEN THROUGH THE AFTERNOON WHICH SHOULD EVENTUALLY GIVE RISE
TO LAKE EFFECT RAIN SHOWERS IMPACTING NORTH CENTRAL INDIANA LATER
THIS AFTERNOON/TONIGHT. GREATEST POTENTIAL APPEARS TO BE FROM MID
EVENING INTO THE OVERNIGHT AS LAKE INDUCED INSTABILITY REACHES A
PEAK. RELATIVELY DRY AIR LOW LEVEL AIR MASS OUTSIDE OF LAKE
MODIFICATION SHOULD KEEP BASES OF LOW CLOUDS ABOVE 3K
FT...ALTHOUGH CANNOT RULE OUT A PERIOD OF MVFR CIGS TONIGHT ALONG
FOCUSED LAKE CONVERGENT AXIS. SCT LAKE EFFECT RAIN SHOWERS MAY
LINGER INTO SATURDAY MORNING BEFORE DIMINISHING IN THE AFTERNOON.
GUSTY NORTHWEST WINDS TO 25 KNOTS THIS AFTERNOON WILL DIMINISH TO
AROUND 10 KNOTS THIS EVENING WITH DIURNAL MIXING PROMOTING
NORTHWEST WINDS TO 10 TO 15 KNOTS FOR SATURDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
INZ006-007-009-012-013-015-020-022-023.
FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
MIZ079>081.
FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
MIZ078>081.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
OHZ001-002-004-005-015-016-025.
FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LMZ043-046.
&&
UPDATE...MARSILI
SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Oct 16, 4:39 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT FRI OCT 16 2015 INZ003>006-008-012-014>018-023>027-032>034-MIZ078-079-OHZ015-024- 170845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-PAULDING-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...PAULDING... ANTWERP...VAN WERT...DELPHOS 439 AM EDT FRI OCT 16 2015 /339 AM CDT FRI OCT 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FREEZE WATCH IS IN EFFECT FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-013-020-022-MIZ080-081-OHZ001-002-004-005-016-025-170845- STEUBEN-DE KALB-PULASKI-WHITE-CASS IN-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...MONTICELLO...BROOKSTON...LOGANSPORT...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...OTTAWA...PANDORA...LIMA 427 AM EDT FRI OCT 16 2015427 AM EDT FRI OCT 16 2015HWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FREEZE WATCH IS IN EFFECT FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-170845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE MIZ077-170845- BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 439 AM EDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:45 PM EDT | Special Weather Statement | IWX | DeKalb | 60 min |
| Oct 16, 4:01 AM EDT | Freeze Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 36 hr |
Nearby
Freeze Warnings in Indiana, 2015Freeze Warnings in Ohio, 2015Freeze Warnings in Michigan, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.